Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Partial extensions of Attouch’s theorem with applications to proto-derivatives of subgradient mappings
HTML articles powered by AMS MathViewer

by A. B. Levy, R. Poliquin and L. Thibault PDF
Trans. Amer. Math. Soc. 347 (1995), 1269-1294 Request permission

Abstract:

Attouch’s Theorem, which gives on a reflexive Banach space the equivalence between the Mosco epi-convergence of a sequence of convex functions and the graph convergence of the associated sequence of subgradients, has many important applications in convex optimization. In particular, generalized derivatives have been defined in terms of the epi-convergence or graph convergence of certain difference quotient mappings, and Attouch’s Theorem has been used to relate these various generalized derivatives. These relations can then be used to study the stability of the solution mapping associated with a parameterized family of optimization problems. We prove in a Hilbert space several "partial extensions" of Attouch’s Theorem to functions more general than convex; these functions are called primal-lower-nice. Furthermore, we use our extensions to derive a relationship between the second-order epi-derivatives of primal-lower-nice functions and the proto-derivative of their associated subgradient mappings.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 49J52, 58C20
  • Retrieve articles in all journals with MSC: 49J52, 58C20
Additional Information
  • © Copyright 1995 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 347 (1995), 1269-1294
  • MSC: Primary 49J52; Secondary 58C20
  • DOI: https://doi.org/10.1090/S0002-9947-1995-1290725-3
  • MathSciNet review: 1290725